Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Child has jerking hand and blinking eye before falling asleep. EEG normal. Epilepsy?

sir, my daughter is now 1 year and 8 months old (20 months).from 5 months onwards while she is going to sleep (at starting of sleep) for a few seconds there is a jerkinh in left hand .after 7 months onwards jerking in hand and blinking in eye also. after 9 months there is jerking in body also, but this is only for 8 seconds.but in 11 months it shown jerking very hardly and she was crying like an afraid baby. we gone to hospital and taken 2 times EEG ,but EEG are normal. (from 5 months onwards we consulted more than 5 doctors, one is neuologist. onetime ,this jerking is happen in front of this neuroligist and he says, the is not a problem ,no need of medicine it will stop after 2 years).While she is 11 months we consult a ayurvedhic doctor and we started ayurveda medicine ,from there she is going very better ,and this jerking all come almost very little ,but afterall we find that while she is suffering from fever ,cold or ear infection this jerking is showing again,and this time a pediatric doctor told to give valparin 200 sy for 2 times 3.75 ml on fever time while giving paracetamol and evry this is OK. Now the last 2 weeks this jerking is comming cotinuesly (In 10 minitus gap, and this jerking is showing 6 to 7 seconds. Is this is epilepsy or any other diseases.Did valparin have any side effects. is she recover from this. how long medicine wants to continue,from yesterday onwarsds she is OK. we given valparin yesterday 2 times and today 1 time. On birth she is 2750 grms,Normal delivery, parents are not blood related. growth are all normal. thanking you , please reply sunil
Asked On : Thu, 25 Oct 2012
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician, Critical Care 's  Response
Based on the frequency of jerking you've described, I think she would need to reviewed by Pediatric Neurologist again. Possibilities are either Convulsions or myoclonic jerks. May be see another Neurologist in your city.

Medicines like Valparin are used for long term control in Epilepsy. I have not seen if being used only during fever time.

Important thing to know would be how has her development been so far?

Any medicine has got side effects. Important thing to keep in mind is whether the benefit of taking medicines outweigh the risks associated with it.

Please do get in touch with Pediatrician/Neurologist and get her checked over. She may need further investigations.
Answered: Sat, 27 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor